MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; FLOW DIVERTER

MICROVENTION INC. FRED X27; FLOW DIVERTER
Model Number FREDX5036-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that eight days post-implantation of a flow diverter, the patient presented to the er with stroke symptoms.Thrombosis was observed in the ica treatment site.Catheter aspiration was performed to treat the patient in order to address the symptoms.The physician determined that the patient did not take the prescribed plavix medication post-implantation of the flow diverter.The patient is in stable condition.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not returned to the manufacturer for evaluation.A medical image was provided.The investigation is currently ongoing.Once the investigation is completed, a supplemental report will be submitted.The instructions for use (ifu) identifies stroke and thrombus as a potential complications associated with the use of the device.
 
Additional Manufacturer Narrative
Manufacturer narrative: a single image is provided for the investigation; it is not labeled as to side or date.The image is a single lateral non-subtracted dsa image of an ica with contrast.A fred is seen, spanning from just above the pcom to the petrocavernous segment of the ica proximally.Coils are seen in a small pcom aneurysm; the pcom fills.The non-flow diverting segment of fred is distal to the pcom.The flow-diverting segment of the fred barely reaches the presumed location of the neck of the aneurysm, if at all.The aneurysm doesn't seem to fill, although it is difficult to evaluate on a non-subtracted image.The fred may be only partially opened just proximal to the posterior genu of the cavernous ica, but this is difficult to substantiate with only one projection.If the aneurysm that was being treated is the coiled pcom, the stent that was chosen is quite long.The physical device was not available for evaluation, so the investigation could not determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15523941
Report Number2032493-2022-00381
Device Sequence Number16771017
Product Code OUT
UDI-Device Identifier00842429114476
UDI-Public(01)00842429114476(11)210702(17)240630(10)0000180015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFREDX5036-PMA
Device Catalogue NumberFREDX5036
Device Lot Number0000180015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale